Current Nanoscience


Axisymmetric Flow of a Nanofluid Over a Radially Permeable Shrinking Sheet with a Convective Boundary Condition

Author(s): Nor Azizah Yacob, Anuar Ishak, Ioan Pop.

Graphical Abstract:


The problem of an axisymmetric flow of a nanofluid over a radially permeable shrinking sheet with convective surface boundary condition is studied numerically. The governing partial differential equations are transformed into ordinary differential equations by a similarity transformation, before being solved numerically using a shooting method. The effects of the Lewis number Le , Brownian motion parameter Nb , thermophoresis parameter Nt , and the Biot number Bi on the heat and mass transfer characteristics are studied. It is found that the solution exists only if adequate suction through the permeable sheet is introduced. Moreover, unique, dual and triple solutions are found to exist for a certain range of the suction parameter. Furthermore, increasing the Lewis number and the Brownian motion parameter are to decrease the heat transfer rate at the surface but increase the mass transfer rate. Both the heat and mass transfer rates at the surface decrease with increasing values of the thermophoresis parameter.

Keywords: Boundary layer, convective boundary condition, multiple solutions, nanofluid, shrinking.

Order Reprints Order Eprints Rights & PermissionsPrintExport

Article Details

Year: 2014
Page: [445 - 452]
Pages: 8
DOI: 10.2174/15734137113096660118
Price: $58